Alert archive / California / Wind Advisories in 2013

Wind Advisory 33, NWS San Diego, CA

April 9, 20134 counties in California

NWS San Diego, CA issued this wind advisory at Apr 9, 2013, 2:04 PM PDT for 4 counties in California. It took effect at Apr 10, 2013, 12:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2013, 2:04 PM PDT (21:04 UTC)
In effect from
Apr 10, 2013, 12:00 AM PDT
Expired
Apr 10, 2013, 1:09 PM PDT
In force
13 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WWUS76 KSGX 092104
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 PM PDT TUE APR 9 2013

...NORTHEAST WINDS TO INCREASE AGAIN LATE TONIGHT INTO WEDNESDAY...MAINLY
THROUGH AND BELOW PASSES AND CANYONS...

THE LOCALLY GUSTY WINDS TODAY HAVE MOSTLY DIMINISHED...EXCEPT IN
THE NORTHERN PART OF THE COACHELLA VALLEY. HOWEVER...STRONG
NORTHEAST FLOW ALOFT WILL COMBINE WITH MOUNTAIN WAVES AND RESULT
IN LOCALLY STRONG GUSTY WINDS LATE TONIGHT INTO WEDNESDAY.
STRONGEST WINDS WILL BE IN THE MOUNTAINS AND VALLEYS...MAINLY
ALONG THE MOUNTAIN CRESTS AND THROUGH AND BELOW PASSES AND
CANYONS...AND LOCALLY IN THE NORTHERN COACHELLA VALLEY. LOCAL
GUSTS AROUND 50 MPH ARE EXPECTED. WINDS WILL INCREASE IN THE SAN
BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS AND THE SANTA ANA
MOUNTAINS AND FOOTHILLS AFTER MIDNIGHT...THEN SPREAD SOUTH INTO
THE SAN DIEGO COUNTY MOUNTAINS AND LOWER INTO THE VALLEYS AFTER
SUNRISE WEDNESDAY. WINDS WILL GRADUALLY DIMINISH WEDNESDAY.

CAZ055-056-100515-
/O.EXP.KSGX.WI.Y.0030.000000T0000Z-130409T2100Z/
/O.NEW.KSGX.WI.Y.0033.130410T0700Z-130410T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
204 PM PDT TUE APR 9 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
WEDNESDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH LOCAL GUSTS
  TO 50 MPH.

* TIMING...LATE TONIGHT THROUGH MIDDAY WEDNESDAY.

* LOCATION...STRONGEST ALONG CRESTS AND THROUGH AND BELOW PASSES
  AND CANYONS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS. 

* OUTLOOK...WINDS WILL DIMINISH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-100515-
/O.EXP.KSGX.WI.Y.0032.000000T0000Z-130409T2100Z/
/O.NEW.KSGX.WI.Y.0033.130410T1300Z-130410T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
204 PM PDT TUE APR 9 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT WEDNESDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH.

* TIMING...WEDNESDAY MORNING THROUGH MIDDAY

* LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS WITH
  STRONGEST WINDS BELOW THE CAJON PASS...INCLUDING RIALTO AND
  RANCHO CUCAMONGA.

* IMPACTS...WATCH FOR PALM FRONDS AND BROKEN TREE LIMBS.

* OUTLOOK...WINDS WILL DIMINISH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ057-100515-
/O.NEW.KSGX.WI.Y.0033.130410T0700Z-130410T2100Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
204 PM PDT TUE APR 9 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
WEDNESDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH.

* TIMING...LATE TONIGHT THROUGH MIDDAY WEDNESDAY

* LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...WATCH FOR PALM FRONDS AND BROKEN TREE LIMBS.

* OUTLOOK...WINDS WILL DIMINISH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-058-100515-
/O.NEW.KSGX.WI.Y.0033.130410T1300Z-130410T2100Z/
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
204 PM PDT TUE APR 9 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT WEDNESDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH.

* TIMING...WEDNESDAY MORNING THROUGH MIDDAY

* LOCATION...STRONGEST THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS...WATCH FOR PALM FRONDS AND BROKEN TREE LIMBS.

* OUTLOOK...WINDS WILL DIMINISH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-100515-
/O.EXT.KSGX.WI.Y.0030.000000T0000Z-130410T2000Z/
COACHELLA VALLEY-
204 PM PDT TUE APR 9 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PDT WEDNESDAY...

* WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 50
  MPH...MAINLY NORTH OF INTERSTATE 10.

* LOCATION...NORTH OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS.

* OUTLOOK...WINDS WILL GRADUALLY DIMINISH WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
4 follow-up statements
485 
WWUS76 KSGX 100031
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
531 PM PDT TUE APR 9 2013

...INCREASING NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS
LATE TONIGHT AND WEDNESDAY....

STRONG NORTH WINDS ALOFT WILL SHIFT NORTHEAST LATE TONIGHT AND
WEDNESDAY. THE STRONGEST WINDS WILL BE IN THE MOUNTAIN AND
VALLEYS...MAINLY ALONG THE MOUNTAIN CRESTS AND THROUGH AND BELOW
PASSES AND CANYONS. THE NORTHERN SECTIONS OF THE COACHELLA VALLEY
WILL ALSO BE AFFECTED. THE WINDS WILL INCREASE IN THE SAN
BERNARDINO...SAN JACINTO AND THE SANTA ANA MOUNTAINS AND FOOTHILLS
AFTER MIDNIGHT. THE WINDS WILL SPREAD INTO THE SAN DIEGO COUNTY
MOUNTAINS AND INTO THE VALLEYS EARLY WEDNESDAY MORNING. THE WINDS
WILL DIMINISH WEDNESDAY AFTERNOON.

CAZ061-101000-
/O.CON.KSGX.WI.Y.0030.000000T0000Z-130410T2000Z/
COACHELLA VALLEY-
531 PM PDT TUE APR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT WEDNESDAY...

* WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 50 
  MPH...MAINLY NORTH OF INTERSTATE 10. 

* LOCATION...NORTH OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS...BLOWING DUST AND SAND. DIFFICULTY DRIVING HIGH
  PROFILE VEHICLES.

* OUTLOOK...WINDS DIMINISHING WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055>057-101000-
/O.CON.KSGX.WI.Y.0033.130410T0700Z-130410T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
531 PM PDT TUE APR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
PDT WEDNESDAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 
  MPH. 

* TIMING...LATE TONIGHT THROUGH MIDDAY WEDNESDAY

* LOCATION...AFFECTED AREAS INCLUDE I-15 THROUGH THE CAJON
  PASS...I-10 THROUGH THE SAN GORGONIO PASS AND THE SANTA ANA
  MOUNTAINS. 

* IMPACTS...DOWNED TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE
  VEHICLES.

* OUTLOOK...WINDS DIMINISHING WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-058-101000-
/O.CON.KSGX.WI.Y.0033.130410T1300Z-130410T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
531 PM PDT TUE APR 9 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT
WEDNESDAY...

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* TIMING...WEDNESDAY MORNING THROUGH EARLY AFTERNOON.

* LOCATION...AFFECTED CITIES IN THE INLAND EMPIRE INCLUDE
  ONTARIO...RIVERSIDE...RIALTO AND BANNING. AFFECTED AREAS IN SAN
  DIEGO COUNTY INCLUDE THE I-8 CORRIDOR THROUGH THE
  MOUNTAINS...AND THE CITIES OF CAMPO...DESCANSO...JULIAN...AND
  WARNER SPRINGS. 

* IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES. 

* OUTLOOK...WINDS DIMINISHING WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
495 
WWUS76 KSGX 100957
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
257 AM PDT WED APR 10 2013

...GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS
TODAY....

NORTHEAST WINDS WILL INCREASE EARLY THIS MORNING IN THE MOUNTAINS 
AND VALLEYS...MAINLY ALONG THE MOUNTAIN CRESTS AND THROUGH AND
BELOW PASSES AND CANYONS INCLUDING THE NORTHERN COACHELLA VALLEY.
THE WINDS WILL DIMINISH THIS AFTERNOON.

CAZ061-102100-
/O.EXT.KSGX.WI.Y.0030.000000T0000Z-130410T2100Z/
COACHELLA VALLEY-
257 AM PDT WED APR 10 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WINDS...AREAS OF NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH...MAINLY NORTH OF INTERSTATE 10.

* TIMING...THROUGH EARLY AFTERNOON TODAY.

* LOCATION...NORTH OF INTERSTATE 10.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST AND SAND.

* IMPACTS...BLOWING DUST AND SAND. DIFFICULTY DRIVING HIGH PROFILE
  VEHICLES.

* OUTLOOK...WINDS DIMINISHING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055>057-102100-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-130410T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
257 AM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 
  MPH. 

* TIMING...THROUGH EARLY AFTERNOON TODAY.

* LOCATION...THE I-15 CORRIDOR THROUGH THE CAJON PASS...I-10
  THROUGH THE SAN GORGONIO PASS AND THE SANTA ANA MOUNTAINS.

* IMPACTS...DOWNED TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE
  VEHICLES.

* OUTLOOK...WINDS DIMINISHING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-058-102100-
/O.CON.KSGX.WI.Y.0033.130410T1300Z-130410T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
257 AM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 PM
PDT THIS AFTERNOON...

* WINDS...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH EARLY AFTERNOON TODAY.

* LOCATION...NORTHERN AND EASTERN INLAND EMPIRE AND THE FAR INLAND VALLEYS
  AND FOOTHILLS OF SAN DIEGO COUNTY.

* IMPACTS...DOWNED TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE
  VEHICLES.

* OUTLOOK...WINDS DIMINISHING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
943 
WWUS76 KSGX 101431
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
731 AM PDT WED APR 10 2013

...WIND ADVISORY EXPANDED TO INCLUDE PART OF COASTAL ORANGE
COUNTY...

...GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS AND
ACROSS COASTAL FOOTHILLS TODAY....

.NORTHEAST WINDS WILL INCREASE THROUGH LATE MORNING...THEN
DIMINISH THIS AFTERNOON.

CAZ042-102100-
/O.EXA.KSGX.WI.Y.0033.000000T0000Z-130410T2100Z/
ORANGE COUNTY COASTAL AREAS-
731 AM PDT WED APR 10 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING...THROUGH EARLY AFTERNOON TODAY.

* LOCATION...FROM CHINO FOOTHILLS TO LAGUNA NIGEL AND EAST OF
  HIGHWAYS 55 AND 57.

* IMPACTS...BLOWING DEBRIS. MINOR DAMAGE TO TREES AND SIGNS.
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

* OUTLOOK...WINDS DIMINISHING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-102100-
/O.CON.KSGX.WI.Y.0030.000000T0000Z-130410T2100Z/
COACHELLA VALLEY-
731 AM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING...THROUGH EARLY AFTERNOON TODAY.

* LOCATION...NORTH OF INTERSTATE 10.

* VISIBILITY...AREAS OF 2 MILS OR LESS IN BLOWING DUST AND SAND.

* IMPACTS...BLOWING DEBRIS AND SAND. DIFFICULTY DRIVING HIGH
  PROFILE VEHICLES.

* OUTLOOK...WINDS DIMINISHING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055>057-102100-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-130410T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
731 AM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING...THROUGH EARLY AFTERNOON TODAY.

* LOCATION...THE I-15 CORRIDOR THROUGH THE CAJON PASS...I-10 
  THROUGH THE SAN GORGONIO PASS AND THE SANTA ANA MOUNTAINS.

* IMPACTS...DOWNED TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

* OUTLOOK...WINDS DIMINISHING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-050-058-102100-
/O.CON.KSGX.WI.Y.0033.000000T0000Z-130410T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
731 AM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING...THROUGH EARLY AFTERNOON TODAY.

* LOCATION...NORTHERN AND EASTERN INLAND EMPIRE AND THE FAR
  INLAND VALLEYS AND FOOTHILLS OF SAN DIEGO COUNTY. 

* IMPACTS...DOWNED TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

* OUTLOOK...WINDS DIMINISHING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BALFOUR
277 
WWUS76 KSGX 102009
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
109 PM PDT WED APR 10 2013

...WIND ADVISORY CANCELLED...

.NO WIND GUSTS OVER 35 MPH HAVE BEEN OBSERVED OR REPORTED SINCE
NOON.

CAZ042-048-050-055>058-102115-
/O.CAN.KSGX.WI.Y.0033.000000T0000Z-130410T2100Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
109 PM PDT WED APR 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

NO NORTHEAST WINDS GUSTING OVER 35 MPH HAVE BEEN OBSERVED OR
REPORTED SINCE NOON...AND THEY ARE NOT LIKELY TO INCREASE AGAIN
THIS AFTERNOON.

$$

CAZ061-102115-
/O.CAN.KSGX.WI.Y.0030.000000T0000Z-130410T2100Z/
COACHELLA VALLEY-
109 PM PDT WED APR 10 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

NO NORTHERLY WINDS GUSTING OVER 45 MPH HAVE BEEN OBSERVED OR
REPORTED SINCE NOON...AND THEY ARE NOT LIKELY TO INCREASE AGAIN
THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:00 PM PDT, 4 minutes earlier.

Area forecast discussion, Apr 9, 2:00 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE APR 9 2013

.SYNOPSIS...
BUILDING HIGH PRESSURE ALOFT WILL BRING CLEAR SKIES AND A WARMING
TREND THROUGH WEDNESDAY...THOUGH LOCALLY GUSTY NORTHEAST WINDS WILL
OCCUR LATE TONIGHT AND WEDNESDAY MORNING...MAINLY IN THE MOUNTAINS
AND VALLEYS. A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
GREAT BASIN THURSDAY INTO FRIDAY AND BRING SOME GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS WITH AN INCREASE IN COASTAL LOW CLOUDS.
FAIR WEATHER WILL PREVAIL OVER THE WEEKEND WITH SEASONAL
TEMPERATURES...BUT ANOTHER SYSTEM WILL BRING COOLING AND MORE CLOUDS
EARLY NEXT WEEK WITH A SLIGHT CHANCE OF RAIN MONDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SKIES WERE CLEAR EXCEPT FOR A FEW LINGERING CLOUDS IN SAN DIEGO
COUNTY. LOCALLY GUSTY NORTHERLY WINDS WERE MOSTLY OCCURRING OVER
HIGHER TERRAIN AS THERE APPEARS THE MOUNTAIN WAVES ARE TOO WEAK
GIVEN NO SYNOPTIC-SCALE COLD AIR ADVECTION AND THE STABLE LAYER
BEING TOO HIGH...BETWEEN 700 AND 550 MB. HOWEVER...CSU SAN
BERNARDINO DID HAVE A GUST OF 40 MPH LATE THIS MORNING. LOOKING AT
WINDS FOR WEDNESDAY...N-NE FLOW WILL BE A LITTLE STRONGER AT 850
MB...LOCALLY OVER 50 KNOTS NEAR CAJON PASS...BUT COLD AIR ADVECTION
WILL STILL BE LIMITED. MOUNTAIN WAVE ACTIVITY WILL BE A BIT BETTER
THAN TODAY THOUGH AS THERE WILL BE MORE STABILITY IN THE LOWER
LEVELS DUE TO THE WARMING ALOFT...SO WE WILL NEED A WIND ADVISORY
FOR LOCAL WIND GUSTS OF 40-50 MPH IN THE VALLEYS/MOUNTAINS LATE
TONIGHT AND WEDNESDAY. GIVEN THAT DAYTIME HEATING MAY BE NEEDED FOR
THE MOUNTAIN WAVE TO SURFACE IN THE VALLEYS...THE START TIME FOR THE
VALLEYS WILL BE 6 AM...PLUS THE SAN DIEGO COUNTY MTNS WHICH THE
MODELS SHOW DELAYED...BUT THE START TIME IN THE SAN BERNARDINO
COUNTY/RIVERSIDE COUNTY/SANTA ANA MTNS WILL BE MIDNIGHT.

THE BIG UPPER LOW WILL CONTINUE TO MOVE EAST FROM ITS CURRENT
POSITION OVER THE FOUR CORNERS TO THE PLAINS WEDNESDAY. A PACIFIC
RIDGE OF HIGH PRESSURE WILL MOVE FROM OFF THE CALIFORNIA COAST TODAY
TO CA/NV WEDNESDAY AS A COUPLE OF SHORTWAVES MOVE RAPIDLY ESE
TOWARDS THE WEST COAST. THE FIRST ONE WILL MOVE THROUGH THE GREAT
BASIN THU...AND THE SECOND ONE WILL MOVE THROUGH SO-CAL EARLY FRI.
BOTH SHORTWAVES WILL HAVE INSUFFICIENT MOISTURE FOR PRECIP BUT
SHOULD MODERATELY INCREASE THE WEST WINDS...ESPECIALLY
MTNS/DESERTS...AND ALLOW THE MARINE LAYER TO REDEVELOP. THIS WILL
BRING SOME COOLING...BUT TEMPS WILL BE NEAR SEASONAL NORMS. AFTER
THE SHORTWAVES MOVE THROUGH...WNW FLOW WILL PREVAIL OVER THE WEEKEND
FOR SEASONAL WEATHER WITH MARINE LAYER STRATUS NEAR THE COAST...THEN
A BROADER TROUGH WILL MOVE THROUGH AROUND MONDAY...BASED ON THE
ECM/GFS ENSEMBLE MEANS. THIS WILL BRING STRONGER ONSHORE
FLOW...COOLING...AND POSSIBLY LIGHT PRECIP...MOSTLY FROM THE MARINE
LAYER. GFS/ECM/GEM/FIM ALL SHOW SPOTTY LIGHT PRECIP W OF THE MTNS
FOR SUN NIGHT/MON...SO HAVE ADDED A SLIGHT CHANCE OF PRECIP FOR THEN.

&&

.AVIATION...
082000Z...NORTHERLY FLOW WILL CONTINUE ACROSS CALIFORNIA THROUGH THE
NEXT 24 HOURS...WITH MODERATE TO STRONG NORTH TO NORTHEAST WINDS
CONTINUING ACROSS THE SOUTHLAND.  THE SAN BERNARDINO MOUNTAINS AND
THE INLAND EMPIRE WILL LIKELY SEE THESE WINDS INCREASE AGAIN TONIGHT
THROUGH TOMORROW MORNING...THE STRONGEST WINDS MAINLY DOWNSTREAM OF
THE CANYONS AND MOUNTAIN PASSES.  MOUNTAIN WAVES WILL LIKELY CAUSE
SOME STRONG UP AND DOWN DRAFTS AND LLWS BETWEEN 09Z THROUGH ABOUT
21Z...INCLUDING NEAR KONT...KRAL...AND KSBD.  THESE WINDS WILL
WEAKEN DURING THE DAY.

OTHERWISE...SKIES ARE PREDOMINATELY CLEAR...WITH JUST A FEW CLOUDS
AROUND 020.  THEREFORE...EXPECT VFR CONDITIONS TO PREVAIL ACROSS THE
REGION THROUGH THE NEXT 24 TO 48 HOURS.

&&

.MARINE...
COMBINED SEAS ARE GRADUALLY LOWERING THIS AFTERNOON...BUT STILL
AROUND 10 FEET AT THIS TIME.  THEREFORE...EXTENDED THE SMALL CRAFT
ADVISORY FOR COMBINED SEAS THROUGH 3 PM...BUT THESE SEAS SHOULD
CONTINUE TO DECREASE IN HEIGHT THIS AFTERNOON.

HIGH SURF IS ALSO ON THE DECLINE...WITH MOST BEACH LOCATIONS
REPORTING 3 TO 6 FEET AT THIS TIME.  THEREFORE...WILL LET THE HIGH
SURF ADVISORY EXPIRE AT 2 PM.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...SMALL CRAFT ADVISORY UNTIL 3 PM PDT THIS AFTERNOON FOR THE SAN
     DIEGO COUNTY COASTAL AREAS.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM PDT WEDNESDAY FOR
     THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SANTA ANA MOUNTAINS AND FOOTHILLS.

     WIND ADVISORY FROM 6 AM TO 2 PM PDT WEDNESDAY FOR THE SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS.

PZ...SMALL CRAFT ADVISORY UNTIL 3 PM PDT THIS AFTERNOON FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...PALMER
Hazardous weather outlook, Apr 9, 4:30 AM PDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
430 AM PDT TUE APR 9 2013

PZZ775-091900-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
430 AM PDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL WATERS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY CONTINUES UNTIL NOON TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-048-050-055>058-060>062-101330-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY
MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
430 AM PDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAND AREAS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH SURF FOR THE BEACHES FOR THIS MORNING WITH STRONG RIP CURRENTS.

GUSTY NORTH WINDS TO 45 MPH THROUGH EARLY THIS AFTERNOON FOR THE
MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES...THE INLAND
EMPIRE...AND NORTHEASTERN PORTIONS OF THE COACHELLA VALLEY.

LOCALLY GUSTY NORTHEAST WINDS TO 35 MPH TONIGHT FOR THE MOUNTAINS
AND INLAND VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOCALLY GUSTY NORTHEAST WINDS TO 35 MPH WEDNESDAY MORNING FOR THE
MOUNTAINS AND INLAND VALLEYS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

17/RB

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 6:16 PM PDTWind AdvisorySGXSan Bernardino5 hr
Apr 8, 9:09 PM PDTSmall Craft AdvisorySGX18 hr
Apr 9, 3:25 AM PDTWind AdvisorySGXRiverside, San Bernardino11 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.